Alert archive / New Jersey / Special Weather Statements in 2013
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 23, 2013, 4:10 PM EDT for 12 counties in New Jersey; Bucks County, Delaware County, Philadelphia County, Pennsylvania; New Castle County, Delaware. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2013, 4:10 PM EDT (20:10 UTC)
- Expired
- Jul 23, 2013, 6:15 PM EDT
- In force
- 2 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties New Castle County, DE, Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Cumberland County, NJ, Gloucester County, NJ, Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Ocean County, NJ, Salem County, NJ, Somerset County, NJ, Bucks County, PA, Delaware County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 31 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 8.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 164 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
509
WWUS81 KPHI 232010
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
410 PM EDT TUE JUL 23 2013
DEZ001-MDZ008-NJZ009-010-012>027-PAZ070-071-104-106-232215-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAMDEN NJ-CAPE MAY NJ-
CECIL MD-COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-
DELAWARE PA-EASTERN MONMOUTH NJ-EASTERN MONTGOMERY PA-GLOUCESTER NJ-
HUNTERDON NJ-LOWER BUCKS PA-MERCER NJ-MIDDLESEX NJ-NEW CASTLE DE-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-SALEM NJ-
SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-WESTERN MONMOUTH NJ-
410 PM EDT TUE JUL 23 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...
BURLINGTON...CAMDEN...CUMBERLAND...DELAWARE...EAST CENTRAL CECIL...
GLOUCESTER...MERCER...MIDDLESEX...MONMOUTH...NEW CASTLE...
NORTHEASTERN CAPE MAY...OCEAN...PHILADELPHIA...SALEM...SOUTHEASTERN
BUCKS...SOUTHEASTERN MONTGOMERY...SOUTHERN HUNTERDON AND SOUTHERN
SOMERSET COUNTIES...
AT 405 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
FLEMINGTON TO CAMDEN TO MOUNT PLEASANT...MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. OCCASIONAL CLOUD
TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE
RAPID RISES ON SMALL STREAMS AND CREEKS.
THESE STORMS WILL BE NEAR ODESSA...DELAWARE CITY...WOODSIDE...AND
WOODBOURNE AROUND 420 PM...RARITAN...BRIDGEWATER...AND LEVITTOWN
AROUND 430 PM...MANVILLE AND SOMERVILLE AROUND 440 PM.
LAT...LON 3973 7410 3943 7432 3921 7464 3940 7546
3959 7555 3942 7554 3951 7592 4007 7536
4006 7540 4027 7524 4040 7505 4049 7506
4065 7492 4059 7420 4047 7425 4044 7400
4048 7402 4048 7401 4045 7396
$$
MEOLAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 23, 3:57 PM EDT, 13 minutes earlier.
Area forecast discussion, Jul 23, 3:57 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
357 PM EDT TUE JUL 23 2013
.SYNOPSIS...
LOW PRESSURE OVER SOUTHEASTERN NEW YORK STATE WILL MOVE INTO NORTHERN
NEW ENGLAND THIS AFTERNOON AND PULL A COLD FRONT OFF THE COAST TONIGHT.
HIGH PRESSURE WILL THEN BUILD INTO THE NORTHEASTERN UNITED STATES
WEDNESDAY INTO FRIDAY WHILE THE COLD FRONT LURKS NEARBY...JUST OFF
OUR COAST. ANOTHER COLD FRONT WILL PASS THROUGH THE REGION LATE
SUNDAY OR MONDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
WRAP UP PNS POSTED FOR RFALL GREATER THAN 3 INCHES. SPOT 6 INCH AMTS
OCCURRED VCNTY THE OFFICE IN MOUNT HOLLY.
WRAP UP LSR LATER TODAY ON SEVERAL SVR AND MULTIPLE FFW EVENTS.
AREAL FLOOD WARNING EXPIRED AS FLOODING HAS CEASED ON THE N BRANCH
OF THE RANCOCAS.
REST OF TODAY... SCT OR BANDS OF SHOWERS AND TSTMS. PWAT IS DOWN ABOUT
A QUARTER INCH FM LAST NIGHT. STILL TORRENTIAL WHERE IT OCCURS.
LOOKS LIKE A MOSTLY NJ EVENT. DIDNT HIT THUNDER TOO HARD. COSPA
DOESNT REALLY SHOW ALOT OF ORGANIZATION...LESS THAN THE SPC WRF. SO
FAR...THE CONVERGENCE DOESNT SEEM TO FAVOR ORGANIZATION AS THE SFC
TROUGH-FRONT IS ALREADY IN NJ.
TONIGHT...LEFTOVER CONVECTION POTENTIAL...ESPECIALLY POCONOS. THAT
CONVECTION IS CURRENTLY IN NE OH-LAKE ERIE AND THAT MIGHT PACK SOME
PUNCH AS IT MOVES ACROSS PA BUT DIES OUT IN THE POCONOS VERY LATE
TONIGHT. COSPA SEEMS TO COMPLETELY DISSIPATE THIS CONVECTION PRIOR
TO REACHING THE POCONOS. OTRW PARTIAL CLEARING. PATCHY FOG POSSIBLE
IN ALL THIS LEFTOVER MOISTURE WHICH HAS NOT YET MIXED OUT. WIND
SHIFT TO NW G 10-15 KT THIS EVENING THEN LIGHT OVERNIGHT.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
SHOULD BE A NICER DAY...MUCH LESS CHANCE OF RAIN. STILL ALOT OF
CLOUDINESS AROUND...CALL IT MIXED CLOUDS AND SUN. ADDED A SLIGHT CHC
OF A SHOWER OR TSTM SE NJ AND S DE WHERE ENOUGH LEFTOVER MOISTURE
AND INSTABILITY COULD YIELD A LOCAL LOW TOP TORRENT.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
BY WEDNESDAY NIGHT, THE FRONTAL BOUNDARY WILL HAVE MOVED PRETTY FAR
OFFSHORE, BUT WILL LIKELY STALL OUT JUST TO OUR EAST FOR THURSDAY
AND FRIDAY. MID-LEVEL TROUGHING WILL REMAIN ACROSS THE EAST COAST
FOR THE REMAINDER OF THE WEEK, WHICH WILL SEND SEVERAL VORTICITY
IMPULSES ACROSS THE AREA AS WELL. ALSO, AS WE MOVE INTO THURSDAY
NIGHT AND FRIDAY, MODEL GUIDANCE INDICATES THAT A WEAK WAVE OF LOW
PRESSURE COULD FORM ALONG THE BOUNDARY TO OUR WEST AND LIFT
NORTHEAST ALONG THE BOUNDARY. THERE COULD BE ENOUGH MOISTURE MAKE IT
ACROSS OUR AREA TO PRODUCE SOME LIGHT PRECIPITATION. THE BEST
POSSIBILITY WOULD BE CLOSER TO THE COAST, WHICH IS WHERE THE HIGHEST
POPS WILL BE. WE HAVE KEPT THUNDER OUT OF THE FORECAST AS IT WOULD
LIKELY BE FAIRLY STABLE.
SATURDAY MAY BE END UP BEING DRY AS WE WILL BE SANDWICHED IN
BETWEEN THE FRONTAL BOUNDARY TO OUR EAST AND AN APPROACHING FRONTAL
BOUNDARY TO OUR WEST. THE SECOND BOUNDARY IS EXPECTED TO MOVE
THROUGH THE AREA LATE SUNDAY INTO MONDAY. PRECIPITATION CHANCED WILL
INCREASE AHEAD OF THE BOUNDARY SATURDAY NIGHT, WITH THE GREATEST
POTENTIAL SUNDAY INTO SUNDAY NIGHT WITH THE PASSAGE OF THE BOUNDARY.
THE FRONT MAY BE FAIRLY SLOW MOVING, SO ELEVATED PRECIP CHANCES WILL
CONTINUE INTO MONDAY. WE INTRODUCE THUNDER BACK INTO THE FORECAST
DURING THIS PERIOD AS THERE APPEARS TO BE MORE INSTABILITY WITH THE
FRONTAL PASSAGE, ALTHOUGH IT LOOKS RATHER WEAK AT THIS TIME.
TEMPERATURES FOR THE BEGINNING OF THE EXTENDED PERIOD ON THURSDAY
AND FRIDAY ARE EXPECTED TO BE SLIGHTLY BELOW OR FAIRLY CLOSE TO
NORMAL FOR MUCH OF THE AREA. AS WE THEN PROGRESS THROUGH THE WEEKEND
INTO EARLY NEXT WEEK, TEMPERATURES ARE EXPECTED TO WARM SLIGHTLY AND
WILL REMAIN FAIRLY CLOSE TO NORMAL OR SLIGHTLY ABOVE.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
REST OF TODAY...VFR SCT-BKN CLOUDS WITH IFR CONDS IN SCT OR BANDS OF
HEAVY SHOWERS AND SCT TSTMS...MAINLY NJ. SW WIND G 10-15 KT EXCEPT
NW G 25 KT IN A HEAVY SHOWER.
TONIGHT...A LEFTOVER BAND OF SHOWERS AND TSTMS FROM NW PA MAY CROSS
NE PA IN THE 05Z-09Z TIME FRAME? OTRW...VFR SCT-BKN CIGS AOA 5000 FT
WITH A SMALL CHC OF 2-3SM FOG EARLY WED. SREF PROBS FOR LOWER
CIG/VSBY ARE LESS THAN THAT OF THIS MORNING. WSHIFT THIS EVENING
FROM W TO NW WITH G TO 15 KT THIS EVENING.
WED...VFR SCT-BKN CLOUDS AOA 4000 FT. SMALL CHC OF A SHOWER OR TSTM SE
NJ AND S DE LATE WED AFTN IN LEFTOVER UNSTABLE AIR.
OUTLOOK...
WEDNESDAY NIGHT-THURSDAY...VFR.
THURSDAY NIGHT-FRIDAY NIGHT...MOSTLY VFR INLAND...POSSIBLE MVFR
CONDITIONS AND LIGHT RAIN, ESPECIALLY CLOSER TO THE COAST.
SATURDAY-SUNDAY...MOSTLY VFR. INCREASING CHANCE FOR PRECIPITATION
AND LOWER CONDITIONS SUNDAY.
&&
.MARINE...
NO HEADLINES THROUGH WEDNESDAY.
GFS WWW3 GUIDANCE CONTINUES TOO HIGH AND LOWERED THE SWELL VALUES
1 FT THRU WED.
SW WIND G 15 KT SHIFT NW THIS EVENING AND CONTINUE WED.
SMALL CHC SMW GUST LATE THIS AFTN.
OUTLOOK...
CONDITIONS ALONG THE WATERS ARE EXPECTED TO REMAIN BELOW ADVISORY
LEVELS THROUGH SUNDAY. WINDS MAY GUSTY NEAR 20 KNOTS WEDNESDAY NIGHT
INTO THURSDAY NIGHT BEHIND THE PASSING FRONTAL BOUNDARY. SEAS MAY
ALSO BUILD SLIGHTLY DURING THIS PERIOD AND CONTINUE INTO FRIDAY AS
AN AREA OF LOW PRESSURE DEVELOPS
&&
.TIDES/COASTAL FLOODING...
CF ADVISORY ISSUED FOR THE NJ COAST WHERE BEST CHC OF JUST EXCEEDING
MINOR CF THRESHOLD CRITERIA. WILL BE CLOSE FOR DE INCLUDING THE
TIDAL DE UP TO PHL. THE EVENING SHIFT WILL REVISIT AND ISSUE IF
NEEDED. THE TRENDS SHOULD BE FOR SLIGHTLY LESS POSITIVE SURGE
DEPARTURES AT HIGH TIDE TONIGHT AS COMPARED TO LAST EVENING.
&&
.RIP CURRENTS...
SRF WAS UPDATED TO A LOW RISK AT 1113AM. NO SMART PH AP REPORTS
IN THE PAST 24 HOURS AND BOTH THE BETHANY DE AND LONG BEACH TOWNSHIP
NJ BEACH PATROLS REPORT A NORMALLY QUIET DAY FOR RIP CURRENT FORMATION.
THAT DOESNT MEAN NO RISK! SWIM WITHIN THE VIEW OF THE LIFEGUARDS
FOR GREATEST SAFETY.
&&
.CLIMATE...
THE PAST MONTH OF DAILY AVERAGE TEMPERATURES THROUGH JULY 22.
KMPO ABOVE NORMAL EVERY DAY SINCE JUNE 22 WHEN THE CALENDAR DAY
AVERAGE WAS EXACTLY NORMAL (30 CONSECUTIVE DAYS)!
KPHL...ABOVE NORMAL 21 OF 22 DAYS IN JULY AND ADD THE LAST 7 DAYS
OF JUNE OR... 28 OF THE PAST 29 DAYS ABOVE NORMAL!
KGED .. KRDG .. KILG .. KTTN .. KACY .. KABE ALL ABOVE NORMAL
DAILY AVG TEMPERATURES 21 OF 22 DAYS IN JULY (JULY 12TH WAS BELOW
NORMAL).
KABE.. KTTN.. AND KGED: ADD THE LAST 8 DAYS OF JUNE OR 29 OF THE
PAST 30 DAYS ABOVE NORMAL.
KRDG ADD THE LAST 9 DAYS OF JUNE OR 30 OF THE PAST 31 DAYS ABOVE!
ALSO...WE HAVENT POSTED THIS AS AN RER BUT WE'VE BECOME AWARE
THROUGH THE MEDIA THAT PHILADELPHIA HAS A CURRENT STREAK OF 29
CONSECUTIVE DAYS WITH A DAILY LOW TEMPERATURE OF AOA 70F. THAT
EXCEEDS THE PREVIOUS 26 DAY CONSECUTIVE DAY STREAK ENDING JULY
21ST 1876.
KPHL PROJECTIONS FOR THE MONTH OF JULY AS OF 4 AM THE 20TH-21ST
AND 22ND WITH LITTLE CHANGE FORESEEN. AN ABOVE NORMAL MONTHLY
AVERAGE IS ASSURED. WE ARE CURRENTLY AT 82.9 DEGREES OR ABOUT 5
DEGREES ABOVE NORMAL THROUGH JULY 22. SINCE WE ARE TRENDING TO
NEAR NORMAL TEMPERATURES DURING THE LAST WEEK OF JULY...THE MONTHLY
AVERAGE WILL PROBABLY SLIP TO BETWEEN 81 AND 81.5 DEGREES WHICH
WOULD STILL BE A SUBSTANTIAL 3 DEGREES OR SO ABOVE THE PHILADELPHIA
1981-2010 NORMAL OF 78.1!
&&
.EQUIPMENT...
KNEL TEMP/DEWPOINT DATA HAS BEEN TURNED OFF AND IS UNAVAILABLE
UNTIL FURTHER NOTICE.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...COASTAL FLOOD ADVISORY FROM 8 PM THIS EVENING TO MIDNIGHT EDT
TONIGHT FOR NJZ012>014-020>027.
DE...NONE.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...DRAG
NEAR TERM...DRAG
SHORT TERM...DRAG
LONG TERM...ROBERTSON
AVIATION...DRAG/ROBERTSON
MARINE...DRAG/ROBERTSON
TIDES/COASTAL FLOODING...
RIP CURRENTS...DRAG
CLIMATE...DRAG
EQUIPMENT...DRAGHazardous weather outlook, Jul 23, 3:13 PM EDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 313 PM EDT TUE JUL 23 2013 DEZ001-MDZ008-012-015-019-020-NJZ001-007>010-015>019-PAZ054-055- 060>062-070-071-101>106-241915- NEW CASTLE-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN- MORRIS-HUNTERDON-SOMERSET-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 313 PM EDT TUE JUL 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. LOCAL POOR DRAINAGE FLOODING MAY OCCUR THIS AFTERNOON ASSOCIATED WITH SCATTERED THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ012-013-020>023-027-241915- MIDDLESEX-WESTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON- 313 PM EDT TUE JUL 23 2013 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. LOCAL POOR DRAINAGE FLOODING MAY OCCUR THIS AFTERNOON ASSOCIATED WITH SCATTERED THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-241915- KENT-INLAND SUSSEX-DELAWARE BEACHES- 313 PM EDT TUE JUL 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE AND SOUTHERN DELAWARE. .DAY ONE...THIS AFTERNOON AND TONIGHT. LOCAL POOR DRAINAGE FLOODING MAY OCCUR THIS AFTERNOON ASSOCIATED WITH SCATTERED THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ014-024>026-241915- EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN- 313 PM EDT TUE JUL 23 2013 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. LOCAL POOR DRAINAGE FLOODING MAY OCCUR THROUGH 7 PM ASSOCIATED WITH SCATTERED THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-241915- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 313 PM EDT TUE JUL 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 23, 10:32 AM EDT, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1032 AM EDT TUE JUL 23 2013
NJZ020>022-026-027-231530-
ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-OCEAN NJ-
SOUTHEASTERN BURLINGTON NJ-
1032 AM EDT TUE JUL 23 2013
...AN AREA OF SHOWERS AND THUNDERSTORMS WILL AFFECT NORTHEASTERN
CUMBERLAND...NORTHERN ATLANTIC...SOUTHEASTERN BURLINGTON AND
SOUTHEASTERN OCEAN COUNTIES...
AN AREA OF SHOWERS AND THUNDERSTORMS COVERED PORTIONS OF
ATLANTIC...BURLINGTON...CUMBERLAND AND OCEAN COUNTIES AT 1025 AM
EDT. THE THUNDERSTORMS WERE GENERALLY MOVING EAST AT 15 MPH.
VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
THIS STORM WILL BE NEAR WADING RIVER...WADING RIVER...AND PORT
REPUBLIC AROUND 1040 AM...NEW GRETNA...AND NEW GRETNA AROUND 1045
AM...BASS RIVER STATE FOREST...BASS RIVER STATE FOREST...AND MYSTIC
ISLAND AROUND 1055 AM...TUCKERTON AROUND 1105 AM AND BEACH HAVEN
AROUND 1110 AM.
LAT...LON 3967 7414 3955 7423 3953 7440 3952 7441
3940 7497 3952 7503 3952 7498 3954 7495
3978 7418 3975 7418 3973 7415 3980 7413
3981 7409 3979 7408
ROBERTSONSpecial weather statement, Jul 23, 11:22 AM EDT, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1122 AM EDT TUE JUL 23 2013
NJZ020>022-025>027-231615-
ATLANTIC NJ-COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-
OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
1122 AM EDT TUE JUL 23 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...SOUTH
CENTRAL OCEAN...SOUTHEASTERN BURLINGTON AND SOUTHERN CUMBERLAND
COUNTIES...
AT 1118 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
BEACH HAVEN TO NEWPORT...MOVING EAST AT 15 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. FREQUENT CLOUD
TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE
RAPID RISES ON SMALL STREAMS AND CREEKS.
THESE STORMS WILL BE NEAR DIVIDING CREEK AROUND 1125 AM...NORTH
BEACH HAVEN AROUND 1125 AM...SHIP BOTTOM...AND CUMBERLAND AROUND
1130 AM...DOROTHY...BEACH HAVEN...LAUREL LAKE...AND LAUREL LAKE
AROUND 1140 AM...MAURICETOWN AROUND 1145 AM AND PORT ELIZABETH
AROUND 1150 AM.
LAT...LON 3960 7418 3958 7422 3956 7422 3951 7427
3950 7430 3948 7430 3934 7463 3931 7483
3932 7486 3930 7489 3925 7519 3932 7531
3968 7434 3965 7416
ROBERTSONSpecial weather statement, Jul 23, 12:03 PM EDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1203 PM EDT TUE JUL 23 2013 NJZ020>023-027-231700- ATLANTIC NJ-CAPE MAY NJ-CUMBERLAND NJ-OCEAN NJ- SOUTHEASTERN BURLINGTON NJ- 1203 PM EDT TUE JUL 23 2013 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...EAST CENTRAL CUMBERLAND...NORTH CENTRAL CAPE MAY...SOUTH CENTRAL OCEAN AND SOUTHEASTERN BURLINGTON COUNTIES... AT NOON EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM BATSTO TO MAURICETOWN...MOVING EAST AT 15 MPH. WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THESE STORMS WILL BE NEAR BATSTO...MAURICETOWN...LEESBURG...AND BRICKSBORO AROUND 1210 PM...DOROTHY AROUND 1220 PM...MAYS LANDING...AND EGG HARBOR CITY AROUND 1230 PM...ESTELL MANOR AROUND 1235 PM...WADING RIVER AND WADING RIVER AROUND 1240 PM. LAT...LON 3920 7475 3926 7511 3966 7471 3966 7427 ROBERTS
Special weather statement, Jul 23, 12:54 PM EDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1254 PM EDT TUE JUL 23 2013
NJZ021>026-231800-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-
1254 PM EDT TUE JUL 23 2013
...A LINE OF THUNDERSTORMS WILL AFFECT ATLANTIC...NORTHERN CAPE
MAY...SOUTH CENTRAL OCEAN AND SOUTHEASTERN CUMBERLAND COUNTIES...
AT 1250 PM EDT...A LINE OF THUNDERSTORMS WAS LOCATED FROM POMONA TO
BIVALVE...MOVING EAST AT 20 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. OCCASIONAL CLOUD
TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE
RAPID RISES ON SMALL STREAMS AND CREEKS.
THESE STORMS WILL BE NEAR ELDORA...AND CORBIN CITY AROUND 100
PM...ENGLISH CREEK AROUND 105 PM...ABSECON AROUND 110
PM...WOODBINE...AND DENNISVILLE AROUND 115 PM...PLEASANTVILLE...AND
NORTHFIELD AROUND 120 PM AND LINWOOD AROUND 125 PM.
LAT...LON 3952 7425 3950 7430 3947 7429 3940 7435
3934 7443 3930 7454 3915 7468 3914 7490
3917 7491 3919 7504 3958 7455 3954 7444
3956 7442 3949 7437 3957 7433 3957 7427
3959 7426 3960 7420
ROBERTSONLocal storm report, Jul 23, 2:01 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
201 PM EDT TUE JUL 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM TSTM WND DMG WESTVILLE 39.87N 75.13W
07/23/2013 GLOUCESTER NJ PUBLIC
GOOD TREE LIMBS DOWN...OBSERVED SIDEWAYS
RAIN...POSSIBLE MICROBURST
&&
EVENT NUMBER PHI1300321
BUNKERSpecial weather statement, Jul 23, 4:10 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
410 PM EDT TUE JUL 23 2013
DEZ001-MDZ008-NJZ009-010-012>027-PAZ070-071-104-106-232215-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAMDEN NJ-CAPE MAY NJ-
CECIL MD-COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-
DELAWARE PA-EASTERN MONMOUTH NJ-EASTERN MONTGOMERY PA-GLOUCESTER NJ-
HUNTERDON NJ-LOWER BUCKS PA-MERCER NJ-MIDDLESEX NJ-NEW CASTLE DE-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-SALEM NJ-
SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-WESTERN MONMOUTH NJ-
410 PM EDT TUE JUL 23 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...
BURLINGTON...CAMDEN...CUMBERLAND...DELAWARE...EAST CENTRAL CECIL...
GLOUCESTER...MERCER...MIDDLESEX...MONMOUTH...NEW CASTLE...
NORTHEASTERN CAPE MAY...OCEAN...PHILADELPHIA...SALEM...SOUTHEASTERN
BUCKS...SOUTHEASTERN MONTGOMERY...SOUTHERN HUNTERDON AND SOUTHERN
SOMERSET COUNTIES...
AT 405 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
FLEMINGTON TO CAMDEN TO MOUNT PLEASANT...MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. OCCASIONAL CLOUD
TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE
RAPID RISES ON SMALL STREAMS AND CREEKS.
THESE STORMS WILL BE NEAR ODESSA...DELAWARE CITY...WOODSIDE...AND
WOODBOURNE AROUND 420 PM...RARITAN...BRIDGEWATER...AND LEVITTOWN
AROUND 430 PM...MANVILLE AND SOMERVILLE AROUND 440 PM.
LAT...LON 3973 7410 3943 7432 3921 7464 3940 7546
3959 7555 3942 7554 3951 7592 4007 7536
4006 7540 4027 7524 4040 7505 4049 7506
4065 7492 4059 7420 4047 7425 4044 7400
4048 7402 4048 7401 4045 7396
MEOLAThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 9:48 PM EDT | Areal Flood Advisory | PHI | Morris | 4 hr |
| Jul 23, 1:50 AM EDT | Areal Flood Advisory | PHI | Burlington, Camden, Gloucester, Hunterdon, Mercer | 4 hr |
| Jul 23, 2:11 AM EDT | Flash Flood Warning | PHI | Burlington, Camden, Gloucester, Hunterdon, Mercer | 4 hr |
| Jul 23, 2:38 AM EDT | Special Weather Statement | PHI | Mercer, Middlesex | 97 min |
| Jul 23, 3:49 AM EDT | Flash Flood Watch | PHI | Burlington, Camden, Gloucester, Hunterdon, Mercer, Middlesex and 7 more | 11 hr |
| Jul 23, 4:02 AM EDT | Areal Flood Advisory | PHI | Burlington, Monmouth, Ocean | 4 hr |
| Jul 23, 9:24 AM EDT | Areal Flood Warning | PHI | Burlington | 6 hr |
| Jul 23, 10:32 AM EDT | Special Weather Statement | PHI | Atlantic | 58 min |
| Jul 23, 11:22 AM EDT | Special Weather Statement | PHI | Atlantic, Cumberland | 53 min |
| Jul 23, 11:56 AM EDT | Areal Flood Advisory | PHI | Atlantic, Burlington, Cumberland, Ocean | 4 hr |
| Jul 23, 12:03 PM EDT | Special Weather Statement | PHI | Atlantic | 57 min |
| Jul 23, 12:54 PM EDT | Special Weather Statement | PHI | Atlantic | 66 min |
| Jul 23, 3:08 PM EDT | Coastal Flood Advisory | PHI | Atlantic, Burlington, Cape May, Cumberland, Middlesex, Monmouth and 1 more | 9 hr |
| Jul 22, 9:19 PM EDT | Areal Flood Advisory | PHI | Carbon, Monroe | 3 hr |
| Jul 22, 9:53 PM EDT | Areal Flood Advisory | PHI | Berks, Lehigh | 3 hr |
| Jul 22, 11:09 PM EDT | Areal Flood Advisory | PHI | Berks, Chester | 3 hr |
| Jul 22, 11:39 PM EDT | Flash Flood Warning | PHI | Berks, Lehigh | 4 hr |
| Jul 23, 12:11 AM EDT | Special Weather Statement | PHI | Chester | 94 min |
| Jul 23, 12:25 AM EDT | Flash Flood Warning | PHI | Chester | 4 hr |
| Jul 23, 2:22 AM EDT | Special Weather Statement | PHI | Kent, Sussex | 2 hr |
| Jul 23, 2:20 AM EDT | Areal Flood Advisory | PHI | Kent, Queen Anne's | 4 hr |
Nearby
Special Weather Statements in New Jersey, 2013Special Weather Statements in Pennsylvania, 2013Special Weather Statements in Delaware, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.